MAUDE Adverse Event Report: SYNTHES GMBH 12.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 12.0MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.020S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procode: hrx.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the surgeon was performing an antegrade ria2 bone-harvesting procedure.When removing the ria2 assembly from the proximal femur, the ria2 head broke at the junction of the 4 flanges and the cutting reamer head.As the reaming rod was removed with the cutting end of the ria2 head attached, the detached flanges became impaled in the surrounding soft tissues.The surgeon made several attempts to retrieve the fragments, however after 30+ minutes of consistent effort, decided that more harm was being done to the soft tissues and had to abandon the retrieval efforts.The product failure resulted in 4 fragments, roughly 5mm x 2mm x 1mm left within the soft tissues of the patient's hip abductors.The graft harvesting procedure was completed.No further information is available.This report is for a 12.0mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: manufacturing location: supplier ¿ fathom manufacturing llc (mark two engineering) / inspected and packaged by: monument.Release to warehouse date: 14-aug-2023.Expiration date: 30-jun-2033.Part number: 03.404.020s, 12.0mm reamer head for ria 2-sterile.Lot number: 7323p64 (sterile).Production order traveler met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m020, ria ii reamer head 12.0mm.Lot number: 4451p94.Lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Certificate of compliance was reviewed and determined to be conforming.Certification for heat treat was reviewed and determined to be conforming.Certificate of compliance was reviewed and determined to be conforming.Certificate of tests was reviewed and determined to be conforming.The radiograph was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the radiograph revealed that the four prongs of the 12.0mm reamer head for ria 2 sterile have broken off.The prongs can be observed embedded in the patient's body.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the reamer head f/ria 2 ø12 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17720605
Report Number8030965-2023-11355
Device Sequence Number7219606
Product Code HTO
UDI-Device Identifier10886982273987
UDI-Public(01)10886982273987
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.020S
Device Lot Number7323P63
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age22 YR
Patient SexFemale